Missouri, 2003Flood in Missouri, November 18 to 20, 2003
November 18 to 20, 2003 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 18, 3:19 AM CST, 6 hours 41 minutes earlier.
Area forecast discussion, Nov 18, 3:19 AM CST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
319 AM CST TUE NOV 18 2003
.DISCUSSION...
LATEST MODEL RUNS SIMILAR THROUGH AT LEAST THE FIRST COUPLE OF
PERIODS. LARGE AREA OF LIGHT TO MODERATE SHOWERS CURRENTLY OVER THE
CWA. A HEAVIER BAND OF CONVECTION WITHIN THIS AREA THAT HAD BEEN
NEARLY STATIONARY HAS BEGUN TO MOVE EASTWARD AND INTO INTO THE
WESTERN SECTIONS OF THE CWA. DUE TO TRAINING OF ECHOES...LOCALES
JUST WEST AND NORTHWEST OF OUR CWA HAVE RECEIVED BETWEEN 3 AND 4
INCHES OF RAIN. DONT EXPECT THIS MUCH OVER OUR AREA AS THE AREA IS
DEFINITELY ON THE MOVE NOW IN RESPONSE TO THE APPROACHING SFC TROF.
WILL KEEP MENTION OF HEAVY RAIN IN ZONES. NO PLANS FOR FLOOD WATCH
AT THIS TIME. MODELS SIMILAR IN POSITION AND TIMING OF DRY SLOT THIS
AFTERNOON. LOWERED POPS THIS AFTERNOON OVER THE NW HALF TO
ACCOMODATE THIS. CAPE AND INSTABILITY STILL NOT TOO IMPRESSIVE TODAY
BUT WIND (SPEED SHEAR) VERY IMPRESSIVE...50-60 KTS AT 925 MB AND 850
MB AND 75-100 KTS AT THE JET STREAM LEVEL. TONIGHT WITH UPPER LOW
DIGGING SOUTHEAST ACROSS ARKANSAS...WILL GO LIKELY POPS OVER SW
SECTIONS AND CHC POPS ELSEWHERE. MID LEVEL LAPSE RATES STILL DECENT
AS WELL AS AT OR SLIGHTLY BELOW ZERO LIFTED INDICES SO WILL KEEP THE
MENTION OF THUNDER EVERYWHERE. GFS SLIGHTLY SLOWER CLEARING OUT THIS
SYSTEM...SO WILL KEEP CHC POPS OVER EXTREME SE SECTIONS EARLY
WEDNESDAY MORNING. HIGH PRESSURE AT THE SURFACE AND ALOFT BUILDING
ACROSS THE REGION ON WEDNESDAY TO KEEP THE REGION DRY AND NEARLY
CLOUDLESS THROUGH THE 5TH PERIOD. WILL MAKE NO CHANGES BEYOND THAT.
USED FWC/MAV MOS BLEND FOR TEMPS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
JAP
Hazardous weather outlook, Nov 18, 7:03 AM CST, 2 hours 57 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-191100-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
703 AM CST TUE NOV 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS
THE ENTIRE QUAD STATE REGION...HOWEVER THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS TODAY GENERALLY SOUTH OF A LINE FROM MARBLE HILL
MISSOURI TO GREENVILLE KENTUCKY. THERE IS AN OUTSIDE CHANCE FOR A
TORNADO OR TWO TODAY BUT THE PRIMARY THREAT WILL BE DAMAGING WINDS
AND LARGE HAIL WITH ANY STORMS THAT DO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE AGAIN THIS COMING SUNDAY AND SUNDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
JAP
In the hours before
Special weather statement, Nov 18, 6:31 AM CST, 3 hours 29 minutes before
MOZ086-087-110>112-114-181330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
631 AM CST TUE NOV 18 2003
...A LINE OF SHOWERS WITH STRONG GUSTY WINDS WILL CROSS SOUTHEAST
MISSOURI EARLY THIS MORNING...
AT 630 AM...A LINE OF HEAVY RAIN SHOWERS EXTENDED FROM PERRYVILLE
MISSOURI TO JUST NORTHEAST OF POPLAR BLUFF. THE LINE WAS MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS TO AROUND 40 MPH ARE LIKELY NEAR THIS LINE OF HEAVY
SHOWERS. GUSTS BETWEEN 35 AND 40 MPH WERE REPORTED AT POPLAR BLUFF.
WITH THE WET GROUND...A FEW TREES MAY BE UPROOTED BY THE WIND. A
FEW TREES WERE REPORTED DOWN IN CARTER COUNTY EARLIER THIS MORNING.
THE LINE OF SHOWERS WILL CROSS MARBLE HILL...NEW MADRID...AND
JACKSON MISSOURI BY 8 AM. IF TRAVELLING...BE PREPARED FOR SOME
DEBRIS ON THE ROADS. HANDLING OF VEHICLES WILL BE AFFECTED.
YORK
Flood, Wayne
- When
- November 18, 10:00 AM CST to November 20, 6:00 PM CST
- Where
- Wayne forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.113, -90.461 (the zone’s center; the record gives no point)
The St. Francis River flooded in parts of Wayne County. At Patterson, where flood stage is 16 feet, the river crested at 23.49 feet just before sunrise on the 19th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Oklahoma, November 18, 2003$20 million · 2.75 in hail · 15 events
- Tornadoes and Flash Flood in Mississippi, November 18, 20032 injured · $754,000 · F1 · 34 events
- Rip Current in Florida, November 18, 20031 death · 1 event
- Hail in Missouri, November 18, 2003$6.0 million · 2.75 in hail · 1 event
- Tornado in Louisiana, November 18, 2003$250,000 · F1 · 1 event
- Tornado in Alabama, November 18, 20032 injured · $100,000 · F1 · 1 event
- Damaging Winds in Alabama, November 18, 2003$360,000 · 80 kt wind · 14 events
- High Wind and Strong Wind in Washington, November 18 to 19, 2003$350,000 · 54 kt wind · 3 events
- Tornado in Alabama, November 18, 2003$105,000 · F1 · 1 event
- Tornado in Louisiana, November 18, 2003$100,000 · F1 · 1 event
- Flash Flood in Arkansas, November 18, 2003$300,000 · 1 event
- Damaging Winds in Louisiana, November 18, 2003$194,000 · 87 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335688.